MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507470MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture.D6b explantation month, day, and year: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with a mentor memorygel breast implant 470cc gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via a physical exam and via mri.As a result, the patient is scheduled to undergo explantation on (b)(6) 2024.
Additional Manufacturer Narrative
Correction: mentor inadvertently did not report that the initial reporter reported that the rupture was caused by trauma from a mammogram.On 24-jun-2024, the mentor failure analysis lab received the device for evaluation.On 02-jul-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant after a mammogram.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.The evaluation determined that the possible cause of the rupture was the trauma experienced.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of gel-filled mammary prosthesis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 19-sep-2024, mentor received additional information about the event.The patient¿s explanted breast prosthesis was replaced with a mentor memorygel breast implant 470cc gel breast prosthesis.Manufacturer¿s reference number: (b)(4).